Alert archive / Arizona / Special Weather Statements in 2017
Special Weather Statement, NWS Tucson, AZ
NWS Tucson, AZ issued this special weather statement at Aug 3, 2017, 6:00 PM MST. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 3, 2017, 6:00 PM MST (01:00 UTC)
- Expired
- Aug 3, 2017, 6:30 PM MST
- In force
- 30 min
- Issued by
- NWS Tucson, AZ
The radar
The Phoenix radar (KIWA), 168 km from the middle of the area, began a volume at 01:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tuscon, AZ (KDMA), launched 00:00Z, 1.0 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 236 J/kg
- Mixed-layer CIN
- -157 J/kg
- Mixed-layer LCL
- 2037 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -33 m²/s²
- 0-3 km storm-relative helicity
- -19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
863 WWUS85 KTWC 040100 SPSTWC Special Weather Statement National Weather Service Tucson AZ 600 PM MST THU AUG 3 2017 AZZ501-502-040130- Tohono O'odham Nation including Sells-Western Pima County Including Ajo/Organ Pipe Cactus National Monument- 600 PM MST THU AUG 3 2017 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL PIMA COUNTY UNTIL 630 PM MST... At 600 PM MST, Doppler radar was tracking a strong thunderstorm 9 miles northeast of Organ Pipe National Monument, or 51 miles west of Sells, moving east at 15 mph. Wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Kuakatch. PRECAUTIONARY/PREPAREDNESS ACTIONS... Heavy rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3203 11288 3220 11283 3214 11257 3199 11256 TIME...MOT...LOC 0100Z 292DEG 13KT 3208 11273 $$ Zell
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this special weather statement went out at Aug 3, 2:15 PM MST, 3 hours 45 minutes earlier.
Area forecast discussion, Aug 3, 2:15 PM MST, 3 hours 45 minutes before
Area Forecast Discussion National Weather Service Tucson AZ 215 PM MST Thu Aug 3 2017 .SYNOPSIS...The weather pattern will remain favorable through the Saturday for daily showers and thunderstorms, mainly afternoon and evening hours. There should be a downtrend in activity early next week as the air mass temporarily dries. High temperatures will hover around normal through Sunday then warm a few degrees next week. && .DISCUSSION...Isolated to scattered showers and thunderstorms continued to develop across southeast Arizona this afternoon and evening. Locally heavy rainfall will be the main concern. Beyond today, the flow pattern will remain favorable for daily thunderstorms through Saturday. Thereafter, models were indicating a noticeable downward trend in rainfall chances as drier air spreads into the area and a less favorable flow pattern develops. The drier conditions will also result in slightly warmer daytime temperatures, with projected highs for Tucson near 102 on Tuesday or Wednesday. && .AVIATION...Valid thru 05/00Z. Isolated-Scattered TSRA/SHRA through at least 04/08Z, with brief MFR conditions and strong outflows with storms. Otherwise VFR with normal diurnal wind trends. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...Fire weather concerns remain low through the weekend. Daily shower and thunderstorm chances will persist across most of southeast Arizona. A drying trend early next week will then bring greatly reduced thunderstorm coverage to the area, although RH values will remain favorable (just not as high as recently). Outside of gusty thunderstorm winds, expect 20-foot winds to remain at or below 15 mph and follow typical upslope/down valley diurnal patterns. && .TWC WATCHES/WARNINGS/ADVISORIES...None. && Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
In the hours before
Special weather statement, Aug 3, 2:47 PM MST, 3 hours 13 minutes before
Special Weather Statement National Weather Service Tucson AZ 247 PM MST THU AUG 3 2017 AZZ507-508-511-513-032230- Upper San Pedro River Valley including Sierra Vista/Benson-Dragoon/Mule/Huachuca and Santa Rita Mountains including Bisbee/Canelo Hills/Madera Canyon-Eastern Cochise County Below 5000 Feet including Douglas/Willcox-Galiuro and Pinaleno Mountains including Mount Graham- 247 PM MST THU AUG 3 2017 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN COCHISE COUNTY UNTIL 330 PM MST... At 247 PM MST, Doppler radar was tracking a strong thunderstorm 14 miles southwest of Willcox, moving west at 15 mph. Wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Cochise, I-10 And Texas Canyon and Dragoon. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. LAT...LON 3207 10978 3190 10988 3204 11018 3225 11004 TIME...MOT...LOC 2147Z 109DEG 15KT 3206 10996 LEINS
Special weather statement, Aug 3, 3:18 PM MST, 2 hours 42 minutes before
Special Weather Statement
National Weather Service Tucson AZ
318 PM MST THU AUG 3 2017
AZZ505-506-032300-
Southeast Pinal County including Kearny/Mammoth/Oracle-South Central
Pinal County including Eloy/Picacho Peak State Park-
318 PM MST THU AUG 3 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PINAL COUNTY UNTIL
400 PM MST...
At 318 PM MST, Doppler radar was tracking a strong thunderstorm 17
miles southeast of Coolidge Airport, or 20 miles southeast of
Florence, moving northeast at 10 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Kearny, Kelvin and Dudleyville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Heavy rainfall is also occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3299 11079 3298 11077 3292 11071 3269 11112
3279 11130 3296 11136 3325 11095
TIME...MOT...LOC 2218Z 213DEG 8KT 3280 11117
LEINSSpecial weather statement, Aug 3, 4:07 PM MST, 1 hour 53 minutes before
Special Weather Statement
National Weather Service Tucson AZ
407 PM MST THU AUG 3 2017
AZZ505-506-040000-
Southeast Pinal County including Kearny/Mammoth/Oracle-South Central
Pinal County including Eloy/Picacho Peak State Park-
407 PM MST THU AUG 3 2017
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL PINAL COUNTY UNTIL 500 PM
MST...
At 407 PM MST, Doppler radar was tracking a strong thunderstorm 16
miles southeast of Coolidge Airport, or 21 miles south of Florence,
moving northwest at 5 mph.
Wind gusts up to 50 mph will be possible with this storm.
This storm will remain over mainly remote areas of central Pinal
County.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 3272 11098 3257 11129 3290 11144 3307 11120
3307 11119
TIME...MOT...LOC 2307Z 153DEG 7KT 3275 11126
LEINSSpecial weather statement, Aug 3, 4:13 PM MST, 1 hour 47 minutes before
Special Weather Statement National Weather Service Tucson AZ 413 PM MST THU AUG 3 2017 AZZ504-040000- Tucson Metro Area including Tucson/Green Valley/Marana/Vail- 413 PM MST THU AUG 3 2017 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL PIMA COUNTY UNTIL 500 PM MST... At 413 PM MST, Doppler radar was tracking a strong thunderstorm near Avra Valley, or 7 miles southwest of Marana, moving southeast at 15 mph. Wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Marana, Avra Valley, Tortolita and Picture Rocks. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. LAT...LON 3250 11146 3250 11123 3236 11105 3224 11133 TIME...MOT...LOC 2313Z 324DEG 14KT 3236 11129 LEINS
Special weather statement, Aug 3, 5:13 PM MST, 47 minutes before
Special Weather Statement National Weather Service Tucson AZ 513 PM MST THU AUG 3 2017 AZZ502-040100- Tohono O'odham Nation including Sells- 513 PM MST THU AUG 3 2017 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL PIMA COUNTY UNTIL 600 PM MST... At 513 PM MST, Doppler radar was tracking a strong thunderstorm 9 miles west of Santa Rosa, or 36 miles northwest of Sells, moving southeast at 10 mph. Wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Santa Rosa, Ventana, Anegam, Vaya Chin and Ak Chin. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. LAT...LON 3251 11224 3241 11190 3216 11202 3232 11237 TIME...MOT...LOC 0013Z 292DEG 9KT 3238 11220 LEINS
Special weather statement, Aug 3, 6:00 PM MST, 0 minutes before
Special Weather Statement National Weather Service Tucson AZ 600 PM MST THU AUG 3 2017 AZZ501-502-040130- Tohono O'odham Nation including Sells-Western Pima County Including Ajo/Organ Pipe Cactus National Monument- 600 PM MST THU AUG 3 2017 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL PIMA COUNTY UNTIL 630 PM MST... At 600 PM MST, Doppler radar was tracking a strong thunderstorm 9 miles northeast of Organ Pipe National Monument, or 51 miles west of Sells, moving east at 15 mph. Wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Kuakatch. PRECAUTIONARY/PREPAREDNESS ACTIONS... Heavy rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3203 11288 3220 11283 3214 11257 3199 11256 TIME...MOT...LOC 0100Z 292DEG 13KT 3208 11273 Zell
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 5:13 PM MST | Special Weather Statement | TWC | Pima | 47 min |
| Aug 3, 5:46 PM MST | Areal Flood Advisory | TWC | Pima, Pinal | 119 min |
| Aug 3, 5:55 PM MST | Areal Flood Advisory | TWC | Pima | 2 hr |
| Aug 3, 6:19 PM MST | Flash Flood Warning | TWC | Pima, Pinal | 3 hr |
| Aug 3, 6:21 PM MST | Special Weather Statement | TWC | Pinal | 54 min |
| Aug 3, 7:29 PM MST | Areal Flood Advisory | TWC | Pima | 2 hr |
| Aug 4, 12:58 PM MST | Special Weather Statement | TWC | Graham | 32 min |
| Aug 4, 1:35 PM MST | Special Weather Statement | TWC | Graham | 25 min |
| Aug 4, 1:47 PM MST | Special Weather Statement | TWC | Cochise | 28 min |
| Aug 4, 1:58 PM MST | Special Weather Statement | TWC | Graham | 32 min |
| Aug 4, 2:12 PM MST | Areal Flood Advisory | TWC | Graham | 3 hr |
| Aug 4, 4:18 PM MST | Flash Flood Warning | TWC | Cochise | 3 hr |
Nearby
Special Weather Statements in Arizona, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.